MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012278-15
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 11/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Failure to follow steps/instructions.The device was not returned for evaluation.It should be noted the coronary dilatation catheters, trek rx global, information for use, states: do not torque the catheter more than one (1) full turn.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported separation, balloon damage (twisted), entrapment of the device, physical resistance and patient effects of device embedded, additional treatment and delay appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous and calcified saphenous vein graft (svg) to diagonal lesion.Several sheaths were used as it was difficult to access the lesion.Resistance was met during advancement of the 4.0x15 rx trek balloon dilatation catheter (bdc) to the lesion, requiring the device to be torqued several times.The balloon was inflated twice, once at 2 atmospheres (atm) for 10 seconds, and 6 atm for 20 seconds.As the bdc was pulled back, resistance was met and a 3mm portion of the balloon separated.A xience alpine stent was implanted, embedding the separated portion of the balloon in the target lesion.The physician believed that the balloon became twisted during the torqueing of the device, resulting in the tip becoming entrapped in the lesion.There was clinically significant delay during the procedure due to the device issues.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7127081
Report Number2024168-2017-09858
Device Sequence Number19302790
Product Code LOX
UDI-Device Identifier08717648138713
UDI-Public08717648138713
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number1012278-15
Device Lot Number50321G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight92